Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is headaches a side effect of Methatrexate?

I am a 41 year old female with RA. I have been taking Methatrexate for several years now (8). It has destroyed my teeth. Right now I am experiencing terrible pain on the right lower side of my head, behind my ear. Could my teeth be causing this? I can feel the pressure start building up and release in my head. Blood pressure ran a pretty consistent 136/80 last night when the headaches started. Thanks for your help.

S Musick
Mon, 27 Oct 2014
Report Abuse
Dentist 's  Response
Hello,
Your symptoms could be related to an infected tooth and the spread of an abscess. Check for an broken teeth, bubbles along the gum and sensitivity to pressure and hot temperatures. A dentist can take an X-ray to evaluate tooth roots and confirm a diagnosis. Take some antiinflammitory medication such as Tylenol or Advil. You may need a prescription antibiotic if an abscess is present.
You may grind your teeth and cause similar symptoms. A night guard purchased over the counter may help you determine if this is a factor. I recommend a dental exam and fabrication of a professionally made , custom fit night guard if needed.
Thank you for your inquiry.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is headaches a side effect of Methatrexate?

Hello, Your symptoms could be related to an infected tooth and the spread of an abscess. Check for an broken teeth, bubbles along the gum and sensitivity to pressure and hot temperatures. A dentist can take an X-ray to evaluate tooth roots and confirm a diagnosis. Take some antiinflammitory medication such as Tylenol or Advil. You may need a prescription antibiotic if an abscess is present. You may grind your teeth and cause similar symptoms. A night guard purchased over the counter may help you determine if this is a factor. I recommend a dental exam and fabrication of a professionally made , custom fit night guard if needed. Thank you for your inquiry.